I had Breast Augmentation last tuesday and have a horrible itchy rash on my back and stomach. Is this normal?

I have been on 60 mg of predisone for one day and benadryl and clariton. I may still so itchy and am worried it is not from s drug reaction like my doctor thinks it is..

Doctor Answers (4)

Itchy rash after breast augmentation

+1
The most common cause of the rash that you describe after breast augmentation is an allergic reaction to your medications.  It sounds as though you're being appropriately treated for this type of allergic reaction.  It is very important that you follow up closely with your plastic surgeon and not rely on online advice.


Boston Plastic Surgeon
5.0 out of 5 stars 34 reviews

Rash After Breast Augmentation

+1
Thank you for your inquiry on breast augmentation.

I am sorry you are experiencing these symptoms.
  • I have to agree with your surgeon. 
  •  I seems as though you are having an allergic reaction to your medication.  
  • You should continue to follow the advice pf your surgeon.  It is important to see your plastic surgeon because she/he knows exactly what was done for you.
Best Wishes.
EM

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.5 out of 5 stars 21 reviews

Rash after surgery

+1
Sorry you are experiencing this rash, but unfortunately it can occur when you are exposed to new medicines and,sometimes dressings like glue, steri-strips and dressings placed in the operating room.  Please be seeing your surgeon regularly.

Vishnu Rumalla, MD
Dallas Plastic Surgeon
5.0 out of 5 stars 75 reviews

You might also like...

Rash after surgery.

+1
It is impossible to know for sure without examining you, but your story sounds very much like a drug reaction.  Medicines used around the time of surgery, particularly antibiotics, cause this type of reaction.  If you are still taking an antibiotic, you need to talk to your doctor about stopping it.  Pain medicines can cause this type of reaction as well.  Continue to communicate with your physician and consider stopping any medicines that you were not on before surgery.  Good luck.

Michael S. Hopkins, MD
Albuquerque Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.